Alert archive / New York / Tornado Warnings in 2008
Tornado Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 16, 2008, 3:44 PM EDT for Sullivan County, New York. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 16, 2008, 4:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Sullivan County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:45 PM EDT | HAIL 1.25 | Livingston Manor, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KBGM 161944
TORBGM
NYC105-162015-
/O.NEW.KBGM.TO.W.0003.080616T1944Z-080616T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 415 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HAZEL...
MOVING EAST AT 26 MPH.
* THE TORNADO WILL BE NEAR...
LIVINGSTON MANOR BY 350 PM EDT...
WILLOWEMOC BY 410 PM EDT...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4188 7498 4193 7499 4197 7490 4201 7474
4190 7451 4189 7451
TIME...MOT...LOC 1944Z 263DEG 23KT 4191 7487
$$2 follow-up statements
000
WWUS51 KBGM 161957
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT MON JUN 16 2008
NYC105-162015-
/O.CON.KBGM.TO.W.0003.000000T0000Z-080616T2015Z/
SULLIVAN NY-
357 PM EDT MON JUN 16 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR NORTH
CENTRAL SULLIVAN COUNTY...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PARKSTON...MOVING
EAST AT 26 MPH.
THE TORNADO WILL BE NEAR...
WILLOWEMOC AROUND 405 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WIND GUSTS TO 60 MPH.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4189 7455 4189 7469 4188 7469 4188 7487
4196 7489 4197 7485 4198 7483 4201 7475
4191 7452 4189 7451
TIME...MOT...LOC 1957Z 263DEG 23KT 4192 7475
$$000
WWUS51 KBGM 162017
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
415 PM EDT MON JUN 16 2008
NYC105-162025-
/O.EXP.KBGM.TO.W.0003.000000T0000Z-080616T2015Z/
SULLIVAN NY-
415 PM EDT MON JUN 16 2008
...THE TORNADO WARNING FOR NORTH CENTRAL SULLIVAN COUNTY HAS
EXPIRED...
THE TORNADO WARNING WAS ALLOWED TO EXPIRE. HOWEVER...LARGE HAIL IS LIKELY
NEAR AND NORTH OF WILLOWEMOC UNTIL 430 PM.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4189 7455 4189 7469 4188 7469 4188 7487
4196 7489 4197 7485 4198 7483 4201 7475
4191 7452 4189 7451
TIME...MOT...LOC 2015Z 263DEG 23KT 4193 7460
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 2:51 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 16, 2:51 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 251 PM EDT MON JUN 16 2008 .SYNOPSIS... COLD FRONT WILL RACE THROUGH THE REGION TONIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING. SHOWERY AND UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE WEEK AS AN UPPER LEVEL LOW PLAGUES THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONGOING SVR WX ACRS CWA WITH DAMAGING WINDS/LARGE HAIL/ISOLD TORNADOES AS SEEING MULTIPLE SUPERCELLS AHD OF THE CDFNT. FRONT STILL EXTENDS BACK ACRS THE LKS WITH EXTREMELY UNSTABLE AIRMASS...H3 SPEED MAX PUNCHING IN FROM THE WEST AND COLD POOL ALOFT. STORMS WILL PREVAIL THRU THE EVNG AS CDFNT RACES THRU. YET ANOTHR S/WV UP OVR NRN LOWER MICHIGAN WILL KEEP THE THREAT FOR SHOWERS IN ACRS MOST OF CWA OVRNGT. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER LOW WILL AFFECT THE REGION THRU THE SHORT-TERM. COLDER AIR FILTERING IN WILL KEEP TEMPS BLOW NORMAL THRU THE PD. CAN ALSO EXPECT LOCHC POPS MOST OF THIS PD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EXTENDED PERIOD BEGINS WITH A STACKED CYCLONIC SYSTEM PARKED OVER THE NORTHEASTERN US AND SOUTHEASTERN CANADA. THIS SYSTEM IS UNSEASONABLY COOL. WE WILL CONTINUE TO FORECAST TEMPS MUCH BELOW NORMAL, WITH UNSETTLED SHOWERY WEATHER. UL TROF SLOWLY LIFTS NE DURING THE EXTENDED. ANOTHER MUCH WEAKER TROF COMES IN DURING SUNDAY WITH A COLD FRONT. MODELS HAVE TIMING AND STRENGTH DIFFERENCES. UL FLOW GOES MORE TOWARDS ZONAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... MOSTLY VFR CONDITIONS INTO TUESDAY. TS AND SHOWERS QUICKLY DEVELOPING THIS AFTN. THESE COULD HAVE MVFR RESTRICTIONS AND HEAVY RAIN AND LARGE HAIL. ONLY A VERY FEW REPORTS OF STRONG WINDS. THIS WILL GO UNTIL 22Z IN THE NORTH AND TO 01Z AT AVP. SHOWERS WILL CONTINUE INTO THE EVENING...ENDING BY MIDNIGHT. WEST WINDS AT 10 KTS THIS AFTN BECOMING LIGHT AND VARIABLE TONIGHT THEN W TO NW AT 10 KTS STARTING 14Z TUESDAY. OUTLOOK... TUE/WED...GENERALLY VFR. CHC MVFR -SHRA. SLIGHT CHANCE OF IFR VALLEY FOG AT ELM EACH MORNING. THU/FRI/SAT...VFR. MAYBE MVFR IN AFTN SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PB NEAR TERM...PB SHORT TERM...PB LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Jun 16, 11:38 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1138 AM EDT MON JUN 16 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-171545- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1138 AM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. PB
In the hours before
Local storm report, Jun 16, 3:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LYNCOURT 43.08N 76.13W
06/16/2008 E1.50 INCH ONONDAGA NY PUBLIC
ONE INCH HAIL ALSO REPORTED AT THIS TIME.
&&
MJNLocal storm report, Jun 16, 3:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SOUTH NEW BERLIN 42.53N 75.35W
06/16/2008 E0.88 INCH OTSEGO NY TRAINED SPOTTER
&&
MJNLocal storm report, Jun 16, 3:30 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL MINOA 43.08N 76.01W
06/16/2008 E1.00 INCH ONONDAGA NY PUBLIC
&&
MJNLocal storm report, Jun 16, 3:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL CHITTENANGO 43.05N 75.87W
06/16/2008 E1.00 INCH MADISON NY AMATEUR RADIO
&&
MJNLocal storm report, Jun 16, 3:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
336 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL CORNING 42.15N 77.06W
06/16/2008 E1.00 INCH STEUBEN NY PUBLIC
&&
MJNLocal storm report, Jun 16, 3:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CORNING 42.15N 77.06W
06/16/2008 E1.25 INCH STEUBEN NY PUBLIC
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:08 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Otsego | 52 min |
| Jun 16, 12:29 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 46 min |
| Jun 16, 12:58 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 62 min |
| Jun 16, 1:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 60 min |
| Jun 16, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Seneca, Tompkins | 67 min |
| Jun 16, 1:37 PM EDT | Areal Flood Advisory | BGM | Chenango, Otsego | 3 hr |
| Jun 16, 1:42 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 33 min |
| Jun 16, 2:01 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 44 min |
| Jun 16, 2:10 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga | 65 min |
| Jun 16, 2:18 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Yates | 57 min |
| Jun 16, 2:19 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Delaware, Otsego | 56 min |
| Jun 16, 2:23 PM EDT | Tornado Warning | BGM | Onondaga | 37 min |
| Jun 16, 2:47 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 58 min |
| Jun 16, 2:56 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 49 min |
| Jun 16, 3:00 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 60 min |
| Jun 16, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Tompkins | 48 min |
| Jun 16, 3:13 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 62 min |
| Jun 16, 3:24 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| Jun 16, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 35 min |
| Jun 16, 3:35 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 40 min |
| Jun 16, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga | 46 min |
| Jun 16, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 61 min |
| Jun 16, 3:56 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 34 min |
| Jun 16, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 31 min |
| Jun 16, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 27 min |
| Jun 16, 4:21 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 54 min |
| Jun 16, 4:22 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 53 min |
| Jun 16, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 75 min |
| Jun 16, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 38 min |
| Jun 16, 7:43 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Tompkins | 33 min |
Nearby
Tornado Warnings in New York, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.